Results 1 to 8 of 8

Thread: Vitamin B complex. Possible to O.D?

  1. #1
    Senior Member
    Join Date
    Mar 2006
    Posts
    133

    Default Vitamin B complex. Possible to O.D?

    I just purchased a Vitmain B complex vitamin with added Vitamin C.

    I was wondering if it is possible to O.D on one of the B's?

    For example I eat tons, and tons of yogurt in a day(my favorite food at the moment) and Yogurt has Vitmain B12, then I go and take a Vitamin B complex (more vitamin B12)

    Could this become a problem? Is anyone else that takes a vitamin B complex pill worried about taking too many(B vitamin) at once?

    I cant quite recall if the B vitamin group can be lost through urine, or if it just gets stored in your fat cells.

  2. #2
    Member
    Join Date
    Jun 2005
    Location
    New York
    Posts
    94

    Default

    Toad stool,

    I cannot comment on whether one can do harm medically speaking by taking too high a dose of B vitamins, but I can tell you that the megadoses really did a number on my Rosacea. For years I took a B-Complex, with niacinimide replacing the niacin. I thought that as long as that was covered, it was Rosacea-safe. Not so! After a number of years I started to develop cystic acne and also some overall redness and flushing. These symptoms decreased dramatically after I stopped taking the supplement. We have just been speaking in another place here in the forum about the link between vitamins b-6 and b-12 and acne. Check it out on pubmed.com

    Your results may vary, but this was my experience.

    I have found that Rosacea and acne wise I am far better off not taking most supplements especially in very high RDA doses.

    Beth

  3. #3
    This user has been banned from this forum
    Join Date
    Nov 2008
    Posts
    5

    Default

    I would check with a doctor if you're unsure about how much vitamin B you're taking in. However, I would be surprised if you would have a problem just from eating yogurt in addition to the vitamin supplement. B-Complex vitamins (and all vitamins ) are obviously designed knowing that a person will take in additional vitamins and minerals via their diet throughout the day. Also, B-Complex is water-soluble, meaning your body will excrete any extra B vitamins that it can't use through urine. It's really very difficult to OD on water-soluble vitamins.
    Last edited by phlika29; 23rd January 2009 at 05:56 PM. Reason: to remove advertising link

  4. #4
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,378

    Default

    Yes it is water soluble. This link is an interesting read:
    http://www.ext.colostate.edu/PUBS/FOODNUT/09312.html

  5. #5
    Senior Member
    Join Date
    Jun 2007
    Location
    Temecula, CA
    Posts
    384

    Default

    Quote Originally Posted by bethanne View Post
    I cannot comment on whether one can do harm medically speaking by taking too high a dose of B vitamins, but I can tell you that the megadoses really did a number on my Rosacea. For years I took a B-Complex, with niacinimide replacing the niacin. I thought that as long as that was covered, it was Rosacea-safe. Not so! After a number of years I started to develop cystic acne and also some overall redness and flushing. These symptoms decreased dramatically after I stopped taking the supplement. We have just been speaking in another place here in the forum about the link between vitamins b-6 and b-12 and acne. Check it out on pubmed.com
    After a year or so of good results taking a daily B-complex, I've also recently discovered I do better when I take much less of it. Maybe I had a deficiency when I first started taking it, hence the initial improvement.

    I have found that Rosacea and acne wise I am far better off not taking most supplements especially in very high RDA doses.
    Me too. I've always seen the biggest improvements when I stopped taking certain supplements. I suspect that both vitamin deficiencies and vitamin overdoses play a role in rosacea symptoms. I take C once in a while to ward off scurvy, and not much else.

    1,000mg Solgar MSM
    25mg diphenhydramine
    Rosacea Care moisturizer, tinted ZincO
    I avoid multi-vitamins and most other high-dose vitamins and supplements, oil-based supplements (like omega 3/6, A, and E), nitrite preservatives, sugar, fruit, milk, exercising in a warm room

    Less is more!

  6. #6
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,117

    Default

    My B-Complex formula has the following warning:

    'This formula contains B6, which may be dangerous when used in large amounts for a long time.'

    As already mentioned by others, I have also read several reports of people developing a type of rosacea through the ingestion of large doses of B6. Additionally, I have read about a few people developing some kind of nerve problem and then subsequent flushing when the vitamin is withdrawn suddenly.
    I can't recall for certain, but I believe large amounts may also cause flushing.

    *I wish I had booked marked many of the interesting sites I have come across. <sigh>
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Vit A. Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA 2%, ethyl ascorbate 2%.

    Treating for gut dysbiosis.(This is helping).
    Previous GAPS diet. Have now introduced lots of fibre.
    Fermented Foods. Intermittent fasting -16-18 hours.
    Oral Colostrum. Helps reduce food reactions.

  7. #7
    Junior Member
    Join Date
    Mar 2010
    Posts
    1

    Default

    Toadstool, I believe there is no such thing as overdose on B complex. I think it also depends on what your body needs. If you are an anemic, you should increase your intake of Vitamin B12, or Cobalamin.

  8. #8
    Junior Member
    Join Date
    Mar 2010
    Location
    Virginia
    Posts
    27

    Default

    Hi, I'll share with you what's in my book "Prescription for Nutritional Healing" by Phyllis A. Balch, CNC. It's my "go to" book in this regard. She conservative, and her daily dosage recommendations are:
    B1 50-100 mg
    B2 15-50 mg
    B3 as niacin 15-50 mg, or an niacinamide 50-100 mg
    B5 50-100 mg
    B6 50-100 mg
    B12 200-400 mcg

    My personal favorite B-complex is Solgar B-Complex "50." It's a low dose formula.

    She recommends for rosacea a low-dose routine of B-complex, A, Evening Primrose Oil and Pycnogenol.


Similar Threads

  1. B-Complex...
    By mrsmoof in forum Topical and oral products (non-prescription)
    Replies: 5
    Last Post: 25th August 2010, 09:35 PM
  2. Is this vitamin b complex good?
    By snuffleupagus in forum Topical and oral products (non-prescription)
    Replies: 0
    Last Post: 21st October 2009, 11:34 PM
  3. Vitamin B-50 Complex triggering papules
    By Wistar in forum Topical and oral products (non-prescription)
    Replies: 7
    Last Post: 3rd April 2008, 04:25 PM
  4. Complex 15
    By kip in forum Topical and oral products (non-prescription)
    Replies: 9
    Last Post: 14th April 2007, 07:46 PM
  5. Complex 15
    By LindaL in forum Topical and oral products (non-prescription)
    Replies: 11
    Last Post: 25th June 2005, 10:15 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •